advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Chicago, Illinois, USA:

I have hypoglycemia along with severe allergies, and, when my doctor changed my allergy medication, I began having frequent sugar problems. I would get the tell-tale headache, panic, sweating, and nausea that signals that I am having a sugar attack. So, I drank some orange juice, had a snack, and then I was fine.

These attacks are occurring as though I am not eating, although I have not changed my eating (or stress, exercise, or environment) habits at all. Under doctor's advice, I immediately stopped take the new medicine for three days, but then I took it again, and the same thing happened. Can allergies or some allergy medications affect previously controlled hypoglycemia?

Answer:

I am not aware that this is a common reaction for this medication. Medications that have decongestants in them can make the symptoms of hypoglycemia worse. However, antihistamines can cause you to have a dry throat and dizziness.

JTL

DTQ-20020603225322
Original posting 24 Jun 2002
Posted to Hypoglycemia and Other Medications

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.